Alert archive / Oregon / High Wind Watches in 2016

High Wind Watch 7, NWS Medford, OR

February 18, 2016Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind watch at Feb 18, 2016, 3:32 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 19, 2016, 4:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2016, 3:32 AM PST (11:32 UTC)
In effect from
Feb 19, 2016, 4:00 AM PST
Expired
Feb 18, 2016, 2:39 PM PST
In force
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2016-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2016-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS76 KMFR 181132
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
332 AM PST THU FEB 18 2016

...MODERATE TO STRONG WINDS EXPECTED TODAY EAST OF THE CASCADES
AND IN THE SHASTA VALLEY...

CAZ085-ORZ030-031-182345-
/O.CON.KMFR.HW.W.0008.160218T1800Z-160219T0600Z/
/O.CON.KMFR.WI.Y.0016.160218T1800Z-160219T0600Z/
MODOC COUNTY-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...BEATTY...BLY...CHEMULT...
SPRAGUE RIVER...LAKEVIEW
332 AM PST THU FEB 18 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 10 PM PST THIS EVENING. 

* WINDS: SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS UP TO 70 MPH IN 
  THE WARNING AREA...WITH SOUTHWEST WINDS 25 TO 35 WITH GUSTS TO 
  45 MPH IN THE ADVISORY AREA. 

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS
  AFTERNOON...AND DIMINISH TONIGHT. 

* WARNING LOCATIONS INCLUDE: SILVER LAKE...SUMMER LAKE... 
  PAISLEY...AND THE WARNER MOUNTAINS.

* ADVISORY LOCATIONS INCLUDE: ALTURAS...BEATTY...BLY... 
  CHEMULT...SPRAGUE RIVER...LAKEVIEW.

* IMPACTS: STRONG WINDS COULD CAUSE PROPERTY DAMAGE IN THE 
  WARNING AREA. ADDITIONALLY...STRONG WINDS WILL MAKE TRAVEL 
  HAZARDOUS ON HIGHWAY 31 NEAR SUMMER LAKE...AND MAKE TRAVEL 
  DIFFICULT FOR HIGH PROFILE VEHICLES ON HIGHWAYS 139...395... 
  140...AND 395.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ081-182345-
/O.CON.KMFR.WI.Y.0016.160218T1800Z-160219T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITY OF...WEED
332 AM PST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
PST THIS EVENING. 

* WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH

* TIMING: WINDS WILL INCREASE LATE THIS MORNING...CONTINUE 
  THROUGH AFTERNOON...THEN DIMINISH THIS EVENING.

* LOCATIONS INCLUDE: WEED.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS ON I-5 NEAR 
  WEED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-182345-
/O.CON.KMFR.WI.Y.0016.160218T1800Z-160219T0600Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT...
KLAMATH FALLS
332 AM PST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM PST THIS EVENING. 

* WINDS: SOUTHWEST WINDS 25 TO 35 WITH GUSTS TO 45 MPH.

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAK THIS 
  AFTERNOON...AND DIMINISH TONIGHT.

* LOCATIONS INCLUDE: TULELAKE...DORRIS...ALTAMONT...KLAMATH 
  FALLS. 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH 
  PROFILE VEHICLES ON HIGHWAYS 97...140...AND 139.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ021-022-182345-
/O.NEW.KMFR.HW.A.0007.160219T1200Z-160219T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...PORT ORFORD...GOLD BEACH
332 AM PST THU FEB 18 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* WINDS: SOUTH WINDS INCREASING TO 30 TO 40 MPH WITH GUSTS TO 60
  MPH.

* TIMING: BETWEEN 4 AM AND 10 AM FRIDAY.

* LOCATIONS INCLUDE: PORT ORFORD...GOLD BEACH.

* IMPACTS: POWER DISRUPTIONS ARE POSSIBLE AND DIFFICULTIES FOR
  HIGH PROFILE VEHICLES ON HIGHWAY 101.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
787 
WWUS76 KMFR 182239
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PST THU FEB 18 2016

...MODERATE TO STRONG WINDS EXPECTED THROUGH THIS EVENING EAST OF
THE CASCADES AND IN THE SHASTA VALLEY...

...STRONGER AND MORE WIDESPREAD SOUTH WINDS EXPECTED TOMORROW...

.MODERATE TO STRONG SOUTH WINDS WILL CONTINUE THROUGH THIS
EVENING OVER EAST SIDE AND THROUGH THE SHASTA VALLEY AS A FRONT
MOVES AWAY FROM US AND AN UPPER LEVEL DISTURBANCE MOVES THROUGH.
THERE WILL BE A BRIEF BREAK IN WINDS TONIGHT, THEN A MUCH STRONGER
FRONT WILL BRING MORE WIDESPREAD WINDS TO THE AREA FRIDAY MORNING
THROUGH AFTERNOON. WINDS ON FRIDAY ARE EXPECTED TO BE STRONGER
OVER THE EAST SIDE AND SHASTA VALLEY, BUT WE WILL ALSO SEE STRONG
WINDS AT THE COAST AND IN THE SOUTHERN END OF THE ROGUE VALLEY AS
WELL. 

CAZ081-191200-
/O.NEW.KMFR.HW.W.0009.160219T1500Z-160220T0000Z/
/O.CON.KMFR.WI.Y.0016.000000T0000Z-160219T0300Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
239 PM PST THU FEB 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST FRIDAY. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THIS
  EVENING, THEN WINDS DIMINISH TO 15 TO 25 MPH EARLY TONIGHT.
  SOUTH WINDS INCREASE TO 35 TO 45 WITH GUSTS TO 60 MPH FRIDAY
  MORNING AND CONTINUE THROUGH THE AFTERNOON.

* TIMING: MODERATE WINDS WILL CONTINUE INTO THIS EVENING, BRIEFLY
  DIMINISH TONIGHT, THEN INCREASE AGAIN FRIDAY MORNING.

* LOCATIONS INCLUDE: YREKA...WEED.

* IMPACTS: STRONG WINDS WILL MAKE TRAVEL HAZARDOUS ON I-5,
  ESPECIALLY NEAR WEED.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

&&

$$

ORZ021-022-191200-
/O.UPG.KMFR.HW.A.0007.160219T1200Z-160219T1800Z/
/O.NEW.KMFR.HW.W.0009.160219T1200Z-160219T1800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BANDON...PORT ORFORD...GOLD BEACH
239 PM PST THU FEB 18 2016

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 10 AM PST FRIDAY. THE
HIGH WIND WATCH HAS BEEN UPGRADED.

* WINDS: SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH. WINDS MAY GUST
  AS HIGH AS 80 MPH OVER THE CAPES AND HEADLANDS.

* TIMING: BETWEEN 4 AM AND 10 AM FRIDAY.

* LOCATIONS INCLUDE: CAPE BLANCO...BANDON...PORT ORFORD...GOLD
  BEACH.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS INCLUDING HIGHWAY 101. LOOSE ARTICLES MAY BE BLOWN
  AROUND. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES. 

&&

$$

ORZ030-031-191200-
/O.EXT.KMFR.HW.W.0008.000000T0000Z-160220T0300Z/
/O.EXT.KMFR.WI.Y.0016.000000T0000Z-160220T0300Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...BLY...SPRAGUE RIVER...LAKEVIEW
239 PM PST THU FEB 18 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PST FRIDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM PST FRIDAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST FRIDAY. 

* WINDS: SOUTH 40 TO 50 MPH WITH GUSTS UP TO 70 MPH IN THE WARNING
  AREA...AND SOUTH 25 TO 35 WITH GUSTS TO 45 MPH IN THE ADVISORY
  AREA.

* TIMING: MODERATE TO STRONG WINDS WILL CONTINUE THROUGH THIS
  EVENING. THERE WILL BE A BRIEF DECREASE IN WINDS TONIGHT, THEN
  WINDS BECOME STRONG AGAIN FRIDAY MORNING AND CONTINUE INTO EARLY
  EVENING.

* WARNING LOCATIONS INCLUDE: SILVER LAKE...SUMMER LAKE...
  PAISLEY...AND THE HIGHER ELEVATIONS INCLUDING THE WARNER
  MOUNTAINS.

* ADVISORY LOCATIONS INCLUDE: BEATTY...BLY... SPRAGUE
  RIVER...LAKEVIEW.

* IMPACTS: STRONG WINDS COULD CAUSE PROPERTY DAMAGE IN THE WARNING
  AREA. ADDITIONALLY...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS ON
  HIGHWAY 31 NEAR SUMMER LAKE...AND MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES ON HIGHWAYS 395 AND 140.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-191200-
/O.EXT.KMFR.HW.W.0008.000000T0000Z-160220T0300Z/
/O.EXT.KMFR.WI.Y.0016.000000T0000Z-160220T0300Z/
MODOC COUNTY-
INCLUDING THE CITY OF...ALTURAS
239 PM PST THU FEB 18 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM PST FRIDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM PST FRIDAY. THE
WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST FRIDAY. 

* WINDS: SOUTH 40 TO 50 MPH WITH GUSTS UP TO 70 MPH IN THE WARNING
  AREA...AND SOUTH 25 TO 35 WITH GUSTS TO 45 MPH IN THE ADVISORY
  AREA.

* TIMING: MODERATE TO STRONG WINDS WILL CONTINUE THROUGH THIS
  EVENING. THERE WILL BE A BRIEF DECREASE IN WINDS TONIGHT, THEN
  WINDS BECOME STRONG AGAIN FRIDAY MORNING AND CONTINUE INTO EARLY
  EVENING.

* WARNING LOCATIONS INCLUDE: MAINLY THE HIGHER ELEVATIONS
  INCLUDING THE WARNER MOUNTAINS.

* ADVISORY LOCATIONS INCLUDE: ALTURAS.

* IMPACTS: STRONG WINDS COULD CAUSE PROPERTY DAMAGE IN THE WARNING
  AREA. ADDITIONALLY...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS ON
  HIGHWAYS 139...299 AND 395.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE
IMPACTED... ESPECIALLY FOR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

ORZ026-191200-
/O.NEW.KMFR.WI.Y.0017.160219T1200Z-160219T2100Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
239 PM PST THU FEB 18 2016

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST FRIDAY. 

* WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH...STRONGEST
  NEAR ASHLAND.

* TIMING: WINDS WILL BECOME STRONG AND GUSTY FRIDAY MORNING AND
  CONTINUE INTO EARLY AFTERNOON.

* LOCATIONS INCLUDE: MEDFORD...ASHLAND.

* IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT ON AREA
  ROADWAYS INCLUDING INTERSTATE 5. LOOSE ARTICLES MAY BE BLOWN
  AROUND. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ084-ORZ029-191200-
/O.EXT.KMFR.WI.Y.0016.000000T0000Z-160220T0300Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTAMONT...
KLAMATH FALLS
239 PM PST THU FEB 18 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST FRIDAY. 

* WINDS: SOUTHWEST WINDS 25 TO 40 WITH GUSTS TO 50 MPH.

* TIMING: MODERATE TO STRONG WINDS WILL CONTINUE THROUGH THIS
  EVENING. THERE WILL BE A BRIEF DECREASE IN WINDS OVERNIGHT, THEN
  WINDS INCREASE AGAIN FRIDAY MORNING AND CONTINUE INTO EARLY
  EVENING.

* LOCATIONS INCLUDE: TULELAKE...DORRIS...ALTAMONT...KLAMATH 
  FALLS. 

* IMPACTS: GUSTY WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
  VEHICLES ON HIGHWAYS 97 AND 140.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

WRIGHT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Feb 18, 3:28 AM PST, 4 minutes earlier.

Area forecast discussion, Feb 18, 3:28 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
328 AM PST THU FEB 18 2016

.DISCUSSION...A POTENT UPPER TROUGH CONTINUES PUSHING THROUGH THE
REGION THIS MORNING. THE COLD FRONT HAS PUSHED THROUGH THE EAST
SIDE WITH COLD AIR ALOFT PRODUCING ISOLATED THUNDERSTORMS IN THE
COASTAL REGION. 500 MILLIBAR TEMPERATURES NEAR -30C ARE
CONTRIBUTING TO THE UNSTABILITY.

AMPLE SHOWER ACTIVITY WILL CONTINUE FOR MOST AREAS THROUGH THE
DAY WITH SNOW LEVELS NEAR 3500 FEET RISING TO BETWEEN 4000-5000
FEET BY LATE AFTERNOON. SEVERAL INCHES OF SNOW WILL ACCUMULATE
OVER THE CASCADES AND SISKIYOUS AND HIGHER TERRAIN OF THE EAST
SIDE. SEE CURRENT WSWMFR PRODUCT FOR DETAILS. IN ADDTION...GUSTY
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH WARNING-LEVEL
GUSTS BETWEEN 60 AND 70 MPH POSSIBLE EAST OF THE CASCADE IN OREGON
AND OVER ONLY THE HIGHEST TERRAIN IN SISKIYOU AND MODOC COUNTY.
SEE NPWMFR PRODUCT FOR DETAILS. THE COSATAL WATERS AND BEACHES
ESPECIALLY NORTH OF CAPE BLANCO WILL SEE A GOOD DEAL OF WESTERLY
WINDS TODAY AS WELL WITH GUSTS LIKELY REMAINING BELOW WARNING
CRITERIA. RAPID AND ERRATIC GUSTINESS WITH STRONG CONVECTIVE
CELLS MOVING ONSHORE WILL BE DISRUPTIVE. RAIN AND SNOW
SHOWERS AND WINDS WILL TAPER OFF TONIGHT.

ON FRIDAY ANOTHER VIGOROUS UPPER TROUGH WILL PUSH INTO THE AREA.
THIS SYSTEM WILL HAVE A NEGATIVE TILT PROMISING ANOTHER ROUND OF
INCREASING STRONG GUSTY WINDS. WILL HOIST A HIGH WIND WATCH FOR
THE BEACHES BUT WILL ALLOW THE CURRENT EAST SIDE HEADLINES TO
RELAX BEFORE HIGHLIGHTING THE NEXT THREAT THERE. DAY SHIFT WILL
HAVE TO HANDLE THIS ONE COMING INTO THE EAST SIDE FRIDAY. A QUICK
BLAST OF MODERATE TO HEAVY PRECIPITATION IS ALSO IN STORE WITH
SNOW LEVELS INITIALLY AT 5000 FEET OR HIGHER DROPPING THROUGH THE
DAY TO BETWEEN 3000 AND 4500 FEET NORTHWEST TO SOUTHEAST ACROSS
THE CWA. SNOW TOTALS CURRENTLY DON'T LOOK LIKE THEY'LL REQUIRE
HIGHLIGHTS EXCEPT PERHAPS ADVISORIES IN CALIFORNIA. STAY TUNED.

THE WEEKEND IS LOOKING WARMER AND DRY WITH RIDGING MOVING
IN...HOWEVER ANOTHER SYSTEM SHOULD BE GRAZING THE COOS COAST BY
LATE SUNDAY. STAVISH

&&

.AVIATION...FOR THE 18/06Z TAF CYCLE...SNOW AND FREEZING LEVELS ARE
DROPPING SHARPLY TONIGHT...SO AREAS OF IFR VSBYS ARE EXPECTED IN
SNOW SHOWERS OVER HIGHER TERRAIN AND EAST OF THE CASCADES. A MIX OF
VFR AND MVFR CONDITIONS ARE EXPECTED AT MOST TERMINALS
TONIGHT...WITH WIDESPREAD MOUNTAIN OBSCURATION. MOSTLY VFR
CONDITIONS ARE EXPECTED TOMORROW AT VALLEY TERMINALS BUT PERIODS OF
HEAVIER SHOWERS WILL BRING OCCASIONAL MVFR CONDITIONS LATE THURSDAY
MORNING AND EARLY THURSDAY AFTERNOON.

WINDS HAVE DIMINISHED SOME THIS EVENING BUT WILL BECOME MODERATE TO
STRONG AGAIN TOMORROW AT THE COAST...HIGH TERRAIN...AND AREAS EAST
OF THE CASCADES...ESPECIALLY LAKE COUNTY. A BRIEF PERIOD OF LOW
LEVEL WIND SHEAR IS POSSIBLE AT ROSEBURG THURSDAY MORNING BEFORE
STRONGER WINDS ALOFT BEGIN TO SURFACE. ADDITIONALLY...THUNDERSTORMS
ARE POSSIBLE AT THE COAST AND JUST INLAND TONIGHT INTO THURSDAY
MORNING. SK

&&

.MARINE...UPDATED 245 AM PST THU 18 FEB 2016...A STRONG FRONT WILL
MOVE THROUGH TODAY WITH GALES AND VERY STEEP, HAZARDOUS SEAS. AN
EVEN STRONGER FRONT WILL MOVE THROUGH ON FRIDAY WITH HIGH END GALES
AND POSSIBLE STORM FORCE GUSTS. SEAS WILL BE VERY DANGEROUS DUE TO
THE COMBINATION OF CHOPPY WIND WAVES AND VERY HIGH SWELL. MARINERS
WITHOUT PROPER EXPERIENCE ARE URGED TO REMAIN IN PORT OR SEEK SAFE
HARBOR UNTIL THIS BOUT OF HAZARDOUS WEATHER PASSES. HIGH PRESSURE
WILL BRING A BREAK IN THE ACTION FRIDAY NIGHT THROUGH SATURDAY
NIGHT...THEN ANOTHER FRONT WILL MOVE THROUGH ON SUNDAY. SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS
     EVENING FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     ORZ029>031.
     SMALL CRAFT ADVISORY UNTIL 6 AM PST EARLY THIS MORNING FOR
     ORZ021.
     GALE WARNING UNTIL 10 AM PST FRIDAY FOR ORZ021.
     HIGH SURF ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ021-022.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     ORZ021-022.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     ORZ027-028.
     WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
     FOR ORZ029.

CA...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 10 PM PST THIS
     EVENING FOR CAZ085.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON ABOVE 3500
     FEET FOR FOR CAZ080.
     WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
     FOR CAZ084.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
     CAZ082-083.
     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING
     FOR CAZ081.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM PST EARLY THIS
     MORNING FOR PZZ350-356.
     GALE WARNING UNTIL 10 AM PST FRIDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM PST EARLY THIS
     MORNING FOR PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 6 AM PST EARLY THIS MORNING FOR
     PZZ370-376.

MTS/MTS/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 10:35 PM PSTHigh Wind WarningMFRKlamath, Lake43 hr
Feb 17, 10:35 PM PSTWind AdvisoryMFRKlamath, Lake43 hr
Feb 18, 2:39 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas20 hr
Feb 18, 2:39 PM PSTWind AdvisoryMFRJackson20 hr
Feb 18, 2:42 PM PSTStorm WarningMFR19 hr
Feb 18, 2:51 PM PSTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath28 hr

Nearby

High Wind Watches in Oregon, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.